MAUDE Adverse Event Report: LIFECELL STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 25 X 40, FIRM; MESH, SURGICAL

LIFECELL STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 25 X 40, FIRM; MESH, SURGICAL
Catalog Number 2540002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 01/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a patient underwent a hernia repair with strattice and was later diagnosed with an acute small bowel obstruction with incarcerated hernia requiring removal of the strattice mesh.The internal investigation is pending and will be reported in a follow up report along with the investigation conclusion.
 
Event or Problem Description
It was reported that a (b)(6) year old male patient underwent a hernia repair on (b)(6) 2016 at (b)(6) in (b)(6) and was implanted with strattice lot sp100442-201.After the surgery, the patient returned to the hospital on (b)(6) 2019 and was diagnosed with an acute small bowel obstruction with incarcerated hernia requiring removal of the strattice mesh at (b)(6).
 
Event or Problem Description
As reported in the initial: it was reported that a 52 year old male patient underwent a hernia repair on (b)(6) 2016 at (b)(6) medical center in (b)(6) and was implanted with strattice lot sp100442-201.After the surgery, the patient returned to the hospital on (b)(6) 2019 and was diagnosed with an acute small bowel obstruction with incarcerated hernia requiring removal of the strattice mesh at (b)(6) medical center.
 
Additional Manufacturer Narrative
This is a follow up #1 report to the internal investigation and conclusion.The internal investigation into strattice lot sp100443 included a review of the reported information, review of the device history records and review of the complaint history records.The device was not returned to lifecell for evaluation.Investigation results revealed no remarkable findings including no other complaints reported against the lot and no related deviations or nonconformances revealed during processing.The lot was terminally sterilized within the process parameters and met all qc release criteria.To date, of the (b)(4) released to finished goods for lot sp100443, (b)(4) have been distributed.No further actions are required as a nonconformance could not be confirmed.
 
Additional Manufacturer Narrative
This is to report a correction to the aware date on the follow up# 1 report submitted on 7/20/2021.The aware date was documented as 6/10/2021, but the correct aware date was 7/15/2021.Aware date was changed due to the batch record completion date being 7/15/2021.As reported in follow up #1: this is a follow up #1 report to the internal investigation and conclusion.The internal investigation into strattice lot sp100443 included a review of the reported information, review of the device history records and review of the complaint history records.The device was not returned to lifecell for evaluation.Investigation results revealed no remarkable findings including no other complaints reported against the lot and no related deviations or nonconformances revealed during processing.The lot was terminally sterilized within the process parameters and met all qc release criteria.To date, of the (b)(4) devices released to finished goods for lot sp100443, 185 have been distributed.No further actions are required as a nonconformance could not be confirmed.
 
Event or Problem Description
As reported in the initial & follow up#1: it was reported that a 52 year old male patient underwent a hernia repair on (b)(6), 2016 at metrowest medical center in framingham, ma and was implanted with strattice lot sp100442-201.After the surgery, the patient returned to the hospital on (b)(6), 2019 and was diagnosed with an acute small bowel obstruction with incarcerated hernia requiring removal of the strattice mesh at beth israel deaconess medical center.

Brand Name
STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 25 X 40, FIRM
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
LIFECELL
1 millennium way
branchburg NJ 08876
MDR Report Key12124588
Report Number1000306051-2021-03013
Device Sequence Number17135230
Product Code FTM
UDI-Device Identifier00818410010416
UDI-Public00818410010416
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K070560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2540002
Device Lot NumberSP100443
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer06/10/2021
07/15/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date07/20/2021
08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NO INFORMATION; NO INFORMATION; NO INFORMATION
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR